Flash Flood, Dutchess
- When
- June 16, 4:50 PM EST to 10:50 PM EST
- Where
- Dutchess County, Wappingers Falls
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.600, -73.917
Brown Road was flooded and Angle Hill Road was damaged due to flooding.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 16, 1:34 PM EST, 3 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 234 PM EDT THU JUN 16 2005 .SHORT TERM (TONIGHT THROUGH SATURDAY)...COOLER TEMPERATURES WITH RAIN SHOWERS WILL CONTINUE THROUGH THE FIRST HALF OF THE WEEKEND WITH AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE REGION. WILL CONTINUE THE FLOOD WATCH ACROSS THE NORTHERN THIRD OF THE AREA (SEE BOTTOM OF DISC FOR EXACT COUNTIES IN THE WATCH). WARREN COUNTY HAS SEEN VERY HIGH PRECIP AMOUNTS THIS WEEK. LATEST RADAR PICTURE SHOWING HEAVIEST PRECIPITATION ACROSS THE CENTRAL TO SOUTHERN THIRD OF THE CWA. A FEW RUMBLES OF THUNDER ARE EMBEDDED IN SOME OF THE HEAVIER CELLS BUT NOTHING SEVERE. ONE THING THAT WILL KEEP ANY CELLS FROM BECOMING SEVERE TODAY WOULD BE THE LACK OF HEATING...SINCE MOST AREAS STAYED MOSTLY CLOUDY TO CLOUDY ALL DAY TODAY. PRECIP AMOUNTS SO FAR TODAY HAVE BEEN LESS THAN HALF AN INCH...BUT A FEW ISOLATED AREAS IN SCHENECTADY AND MONTGOMERY COUNTIES MAY HAVE PICKED UP SLIGHTLY HIGHER AMOUNTS IN HEAVIER RAIN. TEMPERATURES THIS AFTERNOON HAVE BEEN CONSIDERABLY COOLER THAN WHAT WE HAVE HAD THE PAST WEEK. HIGH TEMPERATURES HAD A TOUGH TIME REACHING 70 ACROSS MOST LOCATIONS IN THE CWA. FOR TONIGHT...WENT WITH CATEGORICAL TO LIKELY POPS ACROSS THE CWA. TEMPERATURES IN THE SHORT TERM PERIOD OF THE FORECAST WILL BE A FEW DEGREES BELOW NORMAL WITH THE UPPER LEVEL LOW OVER THE REGION. THE WARMER AIR IS GOING TO BE TRAPPED UP IN HUDSON BAY. WILL KEEP PRECIP IN THE FORECAST FRIDAY AND START TO TAPPER OF PRECIP BY SATURDAY MORNING. MODELS STILL KEEPING IN MOISTURE FOR FIRST HALF OF SATURDAY. && .LONG TERM (SUNDAY THROUGH THURSDAY)...SUNDAY LOOKS LIKE THE NICER DAY OF THE WEEKEND WITH HIGH PRESSURE AND TEMPERATURES IN THE MID 70S. THINGS DRY OUT FOR THE EXTENDED PERIOD OF THE FORECAST AS THE UPPER LEVEL LOW PRESSURE SYSTEM EXITS OUT OF THE REGION AND A HIGH PRESSURE SYSTEM BUILDS INTO THE REGION. HAVE KEPT THINGS DRY FOR THE LONG TERM AND LEANED TOWARDS HPC GUIDANCE FOR TEMPERATURES...POPS AND WIND DATA. && .AVIATION...AS AN OCCLUDED FRONT SLOWLY WORKS ACROSS OUR AREA LOOK FOR MAINLY MVFR CEILINGS THROUGH MIDDAY FRIDAY...WITH SHOWERS AND ISOLATED THUNDERSTORMS OCCASIONALLY DROPPING CONDITIONS TO IFR. SURFACE WINDS WILL GENERALLY BE 10 KTS OR LESS EXCEPT IN EXCEPT VICINITY OF ANY ISOLATED THUNDERSTORMS...WHICH THEY BRIEFLY COULD GUST TO ABOUT 25. THUNDERSTORM THREATS ARE LOW ENOUGH ONLY TO INCLUDE VCTS AT THIS TIME. && .HYDROLOGY...A FLOOD WATCH IS IN EFFECT FOR HAMILTON...HERKIMER...WARREN...FULTON...SARATOGA AND WASHINGTON COUNTIES THROUGH 6PM. QPF VALUES WILL BE GREATEST ACROSS THE NORTHERN THIRD OF THE CWA. AGAIN AS MENTIONED THIS AM...CONCERN WILL BE FOR AREAS WHERE HEAVY PRECIPITATION HAS FALLEN DURING THE PAST WEEK. SOME LOCATIONS IN HSA HAVE RECEIVED 4 TO 10 INCHES OF RAIN AND THOSE AREAS CAN TAKE LITTLE ADDITIONAL RAINFALL. PRECIPITABLE WATER AMOUNTS FOR TONIGHT INTO TOMORROW ARE AROUND AN INCH THE NEXT 24 HOURS. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...FLASH FLOOD WATCH FOR HAMILTON...WARREN...FULTON...HERKIMER...SARATOGA...AND WASHINGTON COUNTIES THROUGH FRIDAY AFTERNOON. VT...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 335 PM EDT THU JUN 16 2005 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-171100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY- NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY- NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY- SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY- SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY- WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY- WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT- 335 PM EDT THU JUN 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE... FOR TODAY...SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING...BUT THEY ARE NOT EXPECTED TO REACH SEVERE LEVELS. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON AND EVENING....BUT THEY ARE NOT EXPECTED TO REACH SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP F
0419PM THU JUN 16 2005
#1 0000001 000
FWTP WLSR QHQT QTRF APTS WAPT LETS
AM.NY0357000.NJ0192200.
00728 FILE 28 TOWN OF WARWICK PD JUN 16-05
TO NATIONAL WEATHER SERVICE
ATTENTION SEMO DUTY OFFICER
FUNNEL CLOUD SIGHTING
COUNTY(S) AFFECTED: ORANGE
NAME AND ADDRESS OF PERSON(S) REPORTING FUNNEL CLOUD(S):
PATROLMAN PAUL TODORA
LOCATION OF FUNNEL CLOUD: COUNTY HWY 1
MILITARY TIME AND DATE FUNNEL CLOUD WAS SIGHTED: 1614 06-16-05
DIRECTION OF FUNNEL CLOUD MOVEMENT: SOUTHEAST TOWARDS VILLAGE OF WARWICK
DESCRIPTION OF FUNNEL CLOUD: LARGE FORMATION OF CLOUDS THAT ARE CIRCLING THAT
APPEARS TO BE A FUNNEL CLOUD WHICH HAS YET TO TOUCH GROUND WHICH IS MOVING
SLOWLY TOWARDS THE VILLAGE OF WARWICK AREA - THE OFFICER LOST SIGHT DUE TO
HEAVY RAINFALL
DAMAGE REPORTED TO (CHECK): ( )-CROPS ( )-FARM BLDGS
( )-POWER/TELCO LINES ( )-POWER/TELCO POLES ( )-SMALL TREES
( )-LARGE TREES ( )-PRIVATE HOMES ( )-COMM. BLDGS
( )-OTHER (SPECIFY)
NUMBER OF FATALITIES: 0 NUMBER OF INJURED: 0
REMARKS:
AUTH PHONE #: 845 986-3423
AUTH CHIEF THOMAS MCGOVERN/PTL ALTON MORLEYNEW YORK STATEWIDE POLICE INFORMATION NETWORK TROOP K 0545PM THU JUN 16 2005 #2 0000002 000 KPOC WLSR AP30 02398 FILE 28 CITY OF POUGHKEEPSIE PD NY0130200 JUN 16-05 TO ATTN DUTCHESS AND ULSTER COUNTY 911 CENTERS ****************MAJOR DELAYS*********TRAFFIC CONDITION*************** DUE TO RESIDUAL TRAFFIC FROM AN AUTO ACCIDENT AND MAJOR TRAFFIC CONGESTION FROM TRAFFIC LIGHT OUTAGES IN THE AREA OF CHURCH STREET AND THE MID HUDSON BRIDGE, ALL UNITS ARE ADVISED TO AVOID THE POUGHKEEPSIE SIDE OF THE MID HUDSON BRIDGE EMERGENCY VEHICLES INBOUND TO VASSAR HOSPITAL AND SAINT FRANCIS HOSPITALS SHOULD MAKE EVERY EFFORT TO USE ALTERNATIVE ROUTES OF TRAVEL CENTRAL HUDSON IS UNABLE TO PROVIDE AN ETA OF RESTORATION AUTH LT E FREER
The Albany radar (KENX), 110 km away, was scanning. The volume nearest the first event began at 21:52 UTC.
1 flash flood. Local standard time, as filed.
Brown Road was flooded and Angle Hill Road was damaged due to flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459554.